The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Vision issues


#1

Afternoon everyone :slight_smile:

Was wondering if anyone has had similar , when I am outside I feel the most symptomatic. Nothing looks still, it either looks like everything is breathing or vibrating. It makes being outside very uncomfortable .

I wondered has Anyone had the same? If so what helped time ? Meds?

Thanks guys :slight_smile:


#2

Yeah, I think it has to do with sunlight. Mine is worse on bright days. Though the streetlights in last night’s thick fog were bad. I’ve definitely improved over time with Effexor. The visual snow is constant but the moving hallucinations are much less. It’s taken months.


#3

Thanks so much @flutters I’m sure dr s said it would take a while to calm down . Do you think it’s time or more Effexor that’s helped with this ?


#4

Probably a bit of both. Over time your brain compensates and reduces symptoms/frequency/intensity of the symptoms. With the medication it should allieve the symptoms much quicker, kind of like a blinder to what’s really going on, while your brain in the background is slowly healing.


#5

Effexor. I’ve had MAV issues my whole life. It went chronic and acute about 13 months ago, so time helps, but Effexor makes the difference. It was like my well was empty and Effexor started to fill it.


#6

I have this at times, it happens in certain angles where light comes in… But I kind of move my eyes and it goes away, but sometimes it doesn’t so it depends. As with other symptoms, I just try to ignore it or fix my eyers somewhere that I tell my brain: it’s not moving.

How is the Ami trial? how much are you going to take for the rocking?


#7

Thanks @Space_Cadet that makes a lot of sense it’s just so uncomfortable being outside but hopefully the higher my dose the more it all calms down :slight_smile:


#8

Love that analogy I am considering giving Effexor a go ! What dose do you take again? @flutters


#9

Thanks @dizzy3 glad to know it isn’t just me ! :slight_smile: I’m on my period so my gp hAs said to start after my cycle ends so we can see if symtoms calm down if that makes sense :grimacing:


#10

Amy, it’s called ‘Oscillopsia’ (or ‘Bouncing Vision’ for those that cannot spell I guess) and occurs quite often with various types of neurological disorders although can occur with other conditions too. You should find a few references to it on mvertigo. I know I’ve discussed it before. Wikipedia has a piece on it as does www.healthline.com if interested. It’s pretty disconcerting but it is another MAV symptom which eventually the drugs should control. Helen


#11

At the moment 37.5mg. I was feeling pretty awful for a few weeks and considered going up to 50mg. Then every member of my family started complaining about headaches, nausea, fatigue and dizziness. It occurred to me MAV isn’t contagious so maybe we all have a virus. I’m going to really concentrate on lifestyle and diet and then reevaluate at the end of the month.


#12

Thanks so much Helen I don’t have bouncy vision tho it’s more virbating and swaying . My vrt said only meds would fix it :confused:


#13

Thanks lovely viruses can def trigger things so def give it time to calm down I am sure it will :slight_smile:


#14

It already has. So, maybe I’ll decide 37.5mg is just fine.


#15

So happy to hear that :blush::blush:


#16

I think you’ll find it’s all the same thing. Stationery objects appear to oscillate, shimmer, etc. Your VRT is most probably right. The meds should fix it eventually. VRT would most probably make it ten times worse but I’m sure you already know my opinion of unstable MAV and VRT already, Helen


#17

Thanks Helen that’s reassuring just looked at the sky and it’s like a million small bugs flying about pretty sure vrt won’t fix that lol! I shall keep pushing on with the meds :grimacing::pray:t3:


#18

Well, thats new one on me. All the same no doubt and harmless for sure. Not had that one. Can remember being violently sick after watching the gravy going around and around the saucepan as I stirred it on the cooker ring. Doing the same as I caught sight of a raindrop on the window as the sun came out You cd see this tiny rain drop was filled with dozens of bright colours and the reflected light back into my eyes made me sick. Light reflected off a Stellar casserole on the Rayburn, light reflected off a knife blade as I was spreading sandwiches. I can go on and on, and do you know, I’d nearly forgotten all that til you mentioned those little bugs in the sky! All horrid, but, fingers crossed, gone now! Helen


#19

It didn’t fix mine. Pretend they’re fairies. That helps considerably. :fairy:


#20

‘Fairies’ - yes, I’ll go with that. Like fairies. Always did.

‘It didn’t fix mine’. Effexor hasnt fixed your visual disturbances then it seems. Going on the theory that migraine preventatives reduce migraine symptoms, would you attribute that to you choosing not to go to a sufficiently high dose or maybe the eye issue isn’t a result of the migraine syndrome but stems from elsewhere or maybe not enough time has since elapsed. Of course, nothing’s guaranteed and there’s always the exception that proves the rule as they say but Dr Hain does write highly of Effexor with vision issues. Has it reduced vision issues in any positive way maybe, Helen